Colchicine-induced neuromyopathy in a patient with chronic renal failure: the role of clarithromycin.
SourceNetherlands Journal of Medicine, 66, 5, (2008), pp. 204-206
Article / Letter to editor
Display more detailsDisplay less details
Netherlands Journal of Medicine
SubjectDCN 1: Perception and Action; UMCN 3.1: Neuromuscular development and genetic disorders; UMCN 4.2: Chronic inflammation and autoimmunity; UMCN 5.4: Renal disorders
Neuromyopathy is a rare side effect of chronic colchicine therapy, most often occurring in patients with chronic renal failure. Drugs interacting with colchicine metabolism through CYP(3)A(4) and P-glycoprotein can accelerate accumulation and toxicity. We describe a case of an interaction between clarithromycin and colchicine resulting in acute neuromyopathy, and we conclude that combined use of macrolides and colchicine should be avoided.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.